MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804275-23
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily tortuous, moderately calcified distal circumflex.The 2.75x23mm xience skypoint stent delivery system (sds) was attempted to be advanced; however, failed to cross due to anatomy.The sds was taken out and re-inserted with an extension catheter, but the sds still failed to cross.During removal of the sds resistance was met with anatomy.An unspecified dilatation catheter balloon was used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified, no manufacturing nonconformities issued to the reported lot, that would have contributed to this event.Additionally, a review of the complaint history identified, no similar incidents from this lot.It should be noted, that the xience skypoint everolimus eluting coronary stent system instruction for use states: an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery, once it has been pulled back into the guiding catheter.Subsequent, movement in and out through the distal end of the guiding catheter should not be performed, as the stent may be damaged or dislodged, during retraction back into the guiding catheter.The investigation determined, the reported difficulties appear to be related to circumstances of the procedure.As it is likely, the device met resistance with the heavily tortuous and moderately calcified anatomy, causing the reported failure to advance.The device was removed.And a new guiding catheter was added.And the device was advanced once again (against instructions for use).The device once again met resistance with the anatomy and could not advance.During removal, the device met resistance with the anatomy causing the reported difficulty to remove.There is no indication, of a product quality issue with respect to manufacture, design or labeling.The xience skypoint device is not currently available in the us.However, it is similar to a device sold in the us.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11849654
Report Number2024168-2021-04188
Device Sequence Number19781471
Product Code NIQ
UDI-Device Identifier08717648233173
UDI-Public08717648233173
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2023
Device Model Number1804275-23
Device Catalogue Number1804275-23
Device Lot Number0082041
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1